I'm sure you'll find a way to crack it before your wedding, you sound very motivated and determined! xx
Do your best not to worry about the ultrasound for now...as hard as it is, I know! Your GP is doing the right thing getting you checked out. I had a situation where I had terrible abdominal pain about a month or two after I started Tamoxifen and it turned out I had a massive (but completely harmless) cyst on my liver (which then disappeared of its own accord).
Maybe water retention is the other thing that is going on, I seem to have days where I am so thirsty I drink loads and end up looking like I'm 6 months pregnant 😂
Good luck with your ultrasound xx
I have been to my GP’s to gave my zoladex injection this afternoon. Got home and my GP said she was going to order me an ultrasound due to the weight gain. Now I am terrified it could be something else 😐x
Many thanks for the article it’s very interesting.
I have just come off the exercise, I’ve done a couple of miles, as I do most days. We will be going out for a walk later. That will be another couple of miles.
last year before my operation I was a size 8 now I’m at least a size 12. It is so frustrating not being able to lose weight. I do however have to crack it before i get married x
I noticed a similar thing happened to me when I started Zoladex and Letrozole. All the weight seemed to pile right around my middle and like you, I ate very healthy foods, walked a mile or two most days and generally looked after myself. It was infuriating! A lot of people I spoke to said its likely the result of the menopause from the meds.
I randomly came across an article a while ago which mentioned a few things that I've since been trying and I have found some of them to make a difference to me (I was able to lose a couple of kilos - its not much but we've got to get what we can right?!)
For me personally I found not eating after 7pm to give my body a good 12 hours of "rest" from digestion overnight made the biggest difference, which really surprised me. I also left a good space between eating meals, leaving a good 4 - 6 hours in between each one.
Drinking plenty of water was another thing.
Reducing my carb/starch intake (I am a sucker for fluffy white bread rolls and anything with potatoes in it) has also helped. I switched to the Hovis "Nimble" brand of brown bread as its very low in carbohydrates and sugars. I ate more of things like oatcakes (I found them to be a great bread substitute), nuts or nut-based snack bars, dates, brown rice or chickpeas for energy and protein. I found trying to live off fruit, salad and veggies made me feel weak and dizzy a lot of the time.
I also ate more at mealtimes so that I was fuller for longer, which I know sounds a bit mad, but I did find that it satiated my appetite better and I could go for longer than 4hrs without needing a snack or another meal. Sometimes I'd have a three course breakfast and not need to eat anything at all until teatime!
I read somewhere that you have to limit your fruit intake because its still a form of sugar (even if its healthy) so I cut down on fruit and only have a max of two pieces a day. Not sure if this has helped me though.
Weight resistance training is reputedly better than cardio based activities for women in menopause but I haven't tried this as my main form of exercise yet. I do however know some extremely amazing people who weight train every day from their own home and have made incredible changes to their bodies.
I hope you find something that works for you! xx
If you wished to ask this to our nurses, remember you are always welcome to call us on freephone 0808 800 6000 (Mon-Fri 9am-4pm; Sat 9am-1pm) - they're always keen to chat things through.
I am after some advice on how to control weight gain. I am taking letrozole injections and zoladex injections and I have put on over a stone. I eat really healthy, eating salads, fruit and fish every day and I am still putting weight on. It seems all I have to do is look at food and I put weight on. Myself and my partner have been walking a couple of miles a day and I go on the exercise bike but nothing is shifting. I would be so grateful for any advice. Thanks again x